Texas, 2010Lightning Strikes in Texas, August 7, 2010
August 7, 2010 · NWS SHV · 2 events in 1 county or zone
Strong thunderstorms once again developed across portions of northeast Texas during the afternoon and evening hours of August 7th. These storms were prolific lightning producers and two lightning strikes were documented across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms once again developed across portions of northeast Texas during the afternoon and evening hours of August 7th. These storms were prolific lightning producers and two lightning strikes were documented across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 2:16 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 2:16 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SAT AUG 7 2010
.DISCUSSION...
WE HAVE HAD SOME THUNDERSTORM ACTIVITY ACROSS THE AREA THIS
AFTERNOON IN NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...BUT NOT
ENOUGH TO STOP THE HEAT. SEVERAL LOCATIONS TOUCHED THE LINE OF
HEAT ADVISORY CRITERIA THIS AFTERNOON...AS THE THERMOMETER
CONTINUES TO RISE IN MUGGY CONDITIONS. MORE HEAT IS EXPECTED AS WE
END THE WEEKEND AND MOVE INTO THE WORK WEEK...A FEW LOCATIONS
POSSIBLY EVEN FLIRTING WITH TRIPLE DIGITS TOMORROW. THIS HEAT
RETURN WILL BE THE RESULT OF THE UPPER RIDGE BUILDING BACK ACROSS
THE AREA AND ALSO SUPPRESSING THE CONVECTIVE ACTIVITY. I LEAVE
30 CENTS LINGERING IN THE FORECAST TOMORROW AFTERNOON...MAINLY IN
THE NORTHERN AND EASTERN ZONES TO RESPECT MOISTURE. AS WE MOVE
INTO THE WORK WEEK...I SPRINKLED 20 CENT POPS HERE AND THERE ON
THE EASTERN SIDE OF THE UPPER RIDGE.
A HEAT ADVISORY WILL BE ISSUED FOR SUNDAY THROUGH TUESDAY...AS
INDICES SHOULD EASILY RANGE BETWEEN 105 AND 110 DEGREES OVER THE
NEXT THREE DAYS. SOME SITES WILL SEE TRIPLE DIGITS TEMPERATURE
READINGS OVER THE NEXT THREE DAYS.
ELEVEN
&&
.AVIATION...
WITH A VERY TROPICAL LIKE AIRMASS IN PLACE AND WEAK STEERING FLOW
ALOFT...PULSE TYPE CONVECTION WILL CONTINUE DEVELOPING ACROSS THE
FOUR STATE REGION THIS AFTERNOON BEFORE WAINING DURING THE MID TO
LATE EVENING. WILL LIKELY HANDLE THIS WITH AMENDMENTS THROUGH THE
AFTERNOON AND DEPENDING ON COVERAGE...MAY MAKE MENTION OF A FEW
TEMPO GROUPS FOR A FEW HOURS THIS EVENING. OTHERWISE VFR CONDITIONS
EXPECTED TO CONTINUE. IF AND WHEN CONVECTION DEVELOPS OVER A
TERMINAL...EXPECT A BRIEF REDUCTION IN VISIBILITY ALONG WITH
CEILINGS BEFORE CONDITIONS QUICKLY RETURN BACK TO VFR. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 98 77 99 78 / 20 20 10 20 10
MLU 76 97 76 98 76 / 20 30 20 20 20
DEQ 75 97 76 100 75 / 20 30 10 20 10
TXK 76 97 77 99 77 / 20 20 10 20 10
ELD 76 98 76 99 77 / 20 30 20 20 10
TYR 77 98 78 99 77 / 10 10 10 10 10
GGG 77 98 78 99 77 / 20 20 10 10 10
LFK 76 99 76 98 77 / 10 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
11/13Hazardous weather outlook, Aug 7, 10:18 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT SAT AUG 7 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1118 AM CDT SAT AUG 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON...AS
DAYTIME HEATING AND AMPLE MOISTURE COMBINE WITH A WEAK FRONTAL
BOUNDARY. OUTFLOW BOUNDARIES LEFT BEHIND FROM FRIDAYS STORMS MAY
ALSO HELP TO ENHANCE THUNDERSTORM DEVELOPMENT. ALTHOUGH A FEW
ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT...NO WIDESPREAD
SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...ANY STORMS
THAT DEVELOP WILL LIKELY BE SLOW MOVING AND EFFICIENT RAINFALL
PRODUCERS...GIVING THE POTENTIAL FOR LOCALIZED FLASH FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY AND INTO THE UPCOMING WORK WEEK. WHILE A FEW STORMS MAY
BECOME SEVERE...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
IN ADDITION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO
BUILD CLOSER TO THE REGION...AIDING TEMPERATURES TO REACH BACK
INTO THE UPPER 90S TO LOWER 100S. THIS MAY PUSH HEAT INDICES UP
TO DANGEROUS LEVELS ONCE AGAIN. WHILE NO HEAT ADVISORIES OR
WARNINGS ARE IN EFFECT AT THIS TIME...THEY MAY BE WARRANTED WITHIN
THE NEXT DAY OR TWO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
ELEVEN
In the hours before
Special weather statement, Aug 7, 3:25 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT SAT AUG 7 2010
TXZ097-072215-
BOWIE-
425 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
HOOKS...MAUD...NEW BOSTON AND REDWATER...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORMS FROM JUST SOUTH OF NEW BOSTON...
ONTO NEAR RED WATER TEXAS. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
13Lightning, Bowie
- When
- August 7, 4:55 PM CST
- Where
- Bowie County, 3.1 mi NE of Simms
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.380, -94.480
Lightning struck a pine tree just northeast of Simms, Texas causing a fire. The Texas Forest Service was on the scene to extinguish the fire.
Lightning, Bowie
- When
- August 7, 4:55 PM CST
- Where
- Bowie County, 0.69 mi N of De Kalb
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -94.620
Lightning caused a fire to a mobile home near Dekalb, Texas. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Minnesota, August 7 to 8, 2010$52,000 · EF4 · 14 events
- Tornado in North Dakota, August 7, 2010EF4 · 2 events
- Tornadoes and Damaging Wind in Wisconsin, August 7, 20109 injured · $450,000 · EF1 · 3 events
- Rip Current in North Carolina, August 7, 20101 death · 1 event
- Lightning Strike in Alabama, August 7, 20101 death · 1 event
- Tornado and Hail in Minnesota, August 7 to 8, 2010$65,000 · EF1 · 18 events
- Flash Flooding and Hail in Nevada, August 7 to 8, 2010$241,000 · 1 in hail · 5 events
- Lightning Strike in Arkansas, August 7, 20101 injured · $75,000 · 1 event
- Tornado in Florida, August 7, 2010$58,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, August 7 to 9, 2010$27,000 · 50 kt wind · 5 events
- Rip Current in Georgia, August 7, 20102 injured · 1 event
- Flash Flood and Hail in Colorado, August 7, 2010$5,000 · 1.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241870, 241872.